Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 117, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 29, 2012, 9:35 PM CDT for 4 counties in Mississippi. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2012, 9:35 PM CDT (02:35 UTC)
- Expired
- Aug 30, 2012, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 9:50 PM CDT | COASTAL FLOOD | Brookhaven, MS | NUMEROUS RDS COMPLETELY BLOCKED BY TREES AND POWER LINES...IN THE CITY AND ACROSS THE COUNTY. |
| Aug 30, 12:30 AM CDT | FLASH FLOOD | 10 Sse Columbia, MS | A PART OF HWY 43S...NEAR JOE MAGEE RD...HAS 1 FT OF WATER COVERING THE RD...RD IS CLOSED. |
| Aug 30, 12:30 AM CDT | COASTAL FLOOD | 10 Sse Columbia, MS | A PART OF HWY 43S...NEAR JOE MAGEE RD...HAS 1 FT OF WATER COVERING THE RD...RD IS CLOSED. |
| Aug 30, 2:30 AM CDT | FLASH FLOOD | Columbia, MS | SEVERAL ROADS FLOODED WITH A COUPLE ROADS CLOSED...1 HOME TAKING ON WATER IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 175 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS54 KJAN 300235
FFWJAN
MSC065-077-085-091-300830-
/O.NEW.KJAN.FF.W.0117.120830T0235Z-120830T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT WED AUG 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...COLUMBIA...
* UNTIL 330 AM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
BANDS OF HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BROOKHAVEN TO SANDY HOOK. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
LINCOLN...OMA...WANILLA...SONTAG...TOPEKA...ROBINWOOD...TILTON...
ARM...OAK VALE...SOCIETY HILL...PROGRESS...CARSON...CLEM...
HEBRON...MORGANTOWN...HOLLY SPRINGS...GOSS...BUNKER HILL...
IMPROVE...PICKWICK...PRENTISS AND MONTICELLO
RAINFALL AMOUNTS OVER THE PAST 12-18 HOURS HAVE BEEN FROM 7 TO 10
INCHES. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR
THE NEXT SIX HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3118 9003 3133 9005 3134 9011 3134 9052
3137 9060 3170 9063 3170 9041 3169 9038
3170 9037 3170 9026 3173 9019 3176 8975
3161 8975 3161 8973 3105 8965
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:10 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 5:10 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT WED AUG 29 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY
ACCORDING TO NHC AND LATEST SATELLITE TROPICAL STORM ISSAC CONTINUES
NORTHWEST OVER SOUTHEAST LOUISIANA WITH SUSTAIN WINDS OF 70 MPH
MOVING NORTHWEST AT 6 MPH.
LATEST NHC GUIDANCE BRINGS IT NORTHWEST ACROSS EASTERN LOUISIANA BY
EARLY THURSDAY BEFORE MOVING TO NORTHWEST LOUISIANA BY THURSDAY
EVENING...THEN TO WESTERN ARKANSAS BY EARLY FRIDAY WITH POSSIBLE
WOBBLES ALONG THE WAY. AREA RADARS WERE CONTINUING TO SHOW HEAVY
SPIRAL RAIN BANDS PUSHING ACROSS SOUTHERN AND INTO CENTRAL
MISSISSIPPI. LATEST VAD WINDS SHOW 30 TO 50 KNOTS IN THE LOWEST
LEVELS. HAVE OPTED TO CONVERT SOME OF OUR TROPICAL STORM WATCH AREAS
TO TROPICAL STORM WARNINGS FROM THIS EVENING UNTIL 18Z THURSDAY. THE
WARNING WILL EXTEND FROM BASTROP THROUGH MOST OF JACKSON METRO THEN
SOUTH TO PRENTISS THEN TO LAUREL. WILL PUT IN A WIND ADVISORY FOR
AREAS NORTH OF THE TROPICAL STORM WARNING AREA UNTIL 18Z.
FOR THE SHORT TERM MOST MODELS HAVE A MORE WESTERN ROUTE FOR ISSAC
ESP THE LATEST NAM...EXCEPT THE 12Z EURO AND UK. THIS EURO WAS PRETTY
CLOSE TO NHC GUIDANCE TRACK. SO FOLLOWING THE NHC GUIDANCE TRACK.
FOR TONIGHT THE ENVIRONMENT WILL CONTINUE TO FAVOR HEAVY DOWN POURS
IN THE FLASH FLOOD WATCH AREA. THE POTENTIAL FOR SOME TORNADOES WILL
CONTINUE THIS AFTERNOON INTO TONIGHT IN THE SPIRAL BANDS ALONG WITH
GOOD SHEAR THAT WILL PIVOT AROUND THE TROPICAL CYCLONE CENTER.
EXPECT STRONG HEAVY SPIRAL BANDS TO CONTINUE TO AFFECT THE REGION
DURING THE NIGHT WITH ACCOMPANYING TROPICAL STORM LIKE WINDS. THE
BEST WIND IMPACT WILL BE ACROSS THE SOUTHWEST PORTION OF THE REGION.
MODEL POPS LOOKED A LITTLE LOW...SO KEPT WITH CURRENT HIGH POPS AND
HEAVY RAINFALL IN THE GRIDS. IT WILL BE A HUMID NIGHT WITH LOWS IN
THE LOW TO MID 70S.
FOR THURSDAY AND THURSDAY NIGHT...AS ISSAC CONTINUES TO LIFT NORTH
AND GRADUALLY WEAKEN. THERE WILL BE ENOUGH SHEAR IN THE LOW TO MID
LEVELS FOR A TORNADIC POTENTIAL ACROSS THE REGION...SINCE WE ARE ON
THE EAST SIDE OF ISSAC. MODELS SHOWS SOME DECENT INSTABILITY ACROSS
THE EAST SIDE OF THE REGION WITH MUCAPES OF AROUND 2000 J/KG. THIS
IS ESP TRUE IF THERE WILL BE SOME BREAKS FOR INSOLATION DURING THE
AFTERNOON IN THE EAST. HEAVY RAIN POTENTIAL WILL CONTINUE WITH THE
SYSTEM PULLING RICH TROPICAL MOISTURE DIRECTLY NORTH OUT OF THE
GULF. EXPECT MORE TROPICAL STORM LIKE WINDS FOR THE SOUTH HALF
DURING THE MORNING WITH THE PRESSURE GRADIENT OF ISSAC FROM THE WEST.
THE TROPICAL WINDS SHOULD TAPER OFF BY THURSDAY AFTERNOON. HIGHS FOR
THURSDAY WILL BE FROM THE LOWER TO MIDDLE 80S. WENT CLOSE TO GMOS
GUIDANCE. FOR THURSDAY NIGHT THE LAST OF THE HEAVY RAINS WILL AFFECT
THE NORTHWEST DELTA. SO HAVE OPTED TO CONTINUE THE DELTA PORTION OF
THE WATCH UNTIL 06Z FRIDAY. LOWS FOR THURSDAY NIGHT WILL BE IN THE
LOWER TO MIDDLE 70S. WENT CLOSE TO THE WARMER NAM GUIDANCE.
FOR FRIDAY AND FRIDAY NIGHT...ISSAC WILL BE PULLING FARTHER AWAY
FROM THE REGION FROM WESTERN ARKANSAS THROUGH SOUTH CENTRAL MISSOURI.
STILL EXPECT SOME GULF INFLOW ACROSS THE REGION. THE HEAVY RAIN POTENTIAL
WILL HAVE DIMINISHED...BUT THERE WILL BE ENOUGH LIMITED INSTABILITY
FOR SCATTERED THUNDERSHOWERS FOR THE PERIOD. HIGHS ON FRIDAY WILL BE
AROUND 90 AND LOWS WILL BE IN THE LOW TO MID 70S. WENT CLOSE TO A BLEND
OF GMOS AND MAV GUIDANCE./17/
.LONGTERM...SATURDAY THROUGH NEXT WEDNESDAY...THE REMNANTS OF ISAAC
WILL CONTINUE TO LIFT NORTH...EXITING THE REGION... INTO THE
UPCOMING WEEKEND. LEFT IN ISAAC'S WAKE THOUGH WILL BE PLENTY OF
MOISTURE SPREAD OVER THE REGION...AS TROUGHING SETS UP OVER MUCH OF
THE EASTERN HALF OF THE UNITED STATES. ALL OF THIS...IN ADDITION TO
DAYTIME HEATING...WILL RESULT IN MAINLY AFTERNOON ISOLATED TO
SCATTERED SHOWERS AND STORMS REMAINING IN THE FORECAST EACH
DAY...WITH SOME ACTIVITY PERHAPS LINGERING INTO THE NIGHT TIME
HOURS. OTHERWISE...LOOK FOR A RETURN TO WARM AND HUMID CONDITIONS
HEADING INTO THE MIDDLE OF NEXT WEEK. /19/
&&
.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE SPIRALING
ACROSS SOUTHERN AND CENTRAL MS LATE THIS AFTERNOON...BUT EXPECT
ACTIVITY TO BE GRADUALLY LIFTING NORTHWARD THROUGH THE EVENING
HOURS. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND SOUTHEAST
CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS. AT LEAST
PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT IN THE
AERODROME...ESPECIALLY OVER EASTERN AND SOUTHERN MS STATIONS...AND
WILL GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP THE WHOLE
REGION FROM EAST TO WEST TONIGHT THROUGH THURSDAY. NORTHEAST TO EAST
WINDS WILL BE ESPECIALLY GUSTY TODAY SOUTH OF I-20...WITH WINDS
INCREASING IN ALL AREAS TONIGHT AND TOMORROW WHILE VEERING AROUND
MORE TO THE SOUTHEAST IN GRADUAL FASHION. THE STRONGEST WINDS THIS
AFTERNOON THROUGH EARLY TOMORROW SHOULD AFFECT THE HIGHWAY 84
CORRIDOR IN SOUTHERN LA AND NE LA...ESPECIALLY AROUND HEZ. IN
NATCHEZ WIND GUSTS TO AT LEAST 45 TO 50 MPH LOOK PRETTY LIKELY LATER
TONIGHT THROUGH EARLY TOMORROW. 17/BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 85 73 89 / 95 92 70 52
MERIDIAN 75 85 72 90 / 70 76 53 52
VICKSBURG 79 85 75 89 / 98 100 81 52
HATTIESBURG 74 86 75 91 / 95 77 49 52
NATCHEZ 75 83 76 89 / 100 91 59 52
GREENVILLE 75 84 74 88 / 62 97 79 52
GREENWOOD 77 84 75 89 / 46 87 66 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ043>046-
048>066-072>074.
TROPICAL STORM WARNING FOR MSZ040-047>049-053>056-059>066-
072>074.
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MSZ034-035-
040>042-047.
WIND ADVISORY UNTIL 10 AM CDT THURSDAY FOR MSZ044-045-050>052-
057-058.
WIND ADVISORY UNTIL 1 PM CDT THURSDAY FOR MSZ034>037-041>043.
LA...TROPICAL STORM WARNING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ARZ074-075.
WIND ADVISORY UNTIL 1 PM CDT THURSDAY FOR ARZ074-075.
&&
17/19/BBHazardous weather outlook, Aug 29, 4:16 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT WED AUG 29 2012 LAZ007>009-015-016-023>026-MSZ047>049-053>056-059>066-072>074- 302115- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHERN MISSISSIPPI...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT WINDS UP TO TROPICAL STORM FORCE TO AFFECT SOUTHERN AND SOUTHWESTERN PORTIONS OF THE ARKLAMISS. A TROPICAL STORM WARNING IS IN EFFECT FOR THESE LOCATIONS. OCCASIONAL WIND GUSTS ABOVE 40 MPH ARE EXPECTED IN THE WARNING AREA...ESPECIALLY TONIGHT...AND THIS COULD RESULT DOWNED TREES AND AT LEAST ISOLATED POWER OUTAGES. THE STRONGEST WINDS ARE ANTICIPATED IN PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA WELL SOUTH OF I-20 WHERE GUSTS UP TO 55 ARE NOT OUT OF THE QUESTION TONIGHT INTO EARLY THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED TO CONTINUE THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN FLASH FLOODING IN SOME AREAS. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES WILL EXPAND FROM MAINLY SOUTHEASTERN MISSISSIPPI THIS AFTERNOON TO INCLUDE CENTRAL MISSISSIPPI TONIGHT. THIS RISK WILL ENCOMPASS THE WHOLE OF THE AREA ON THURSDAY...BUT WILL LIKELY TAPER OFF IN SOUTHEASTERN MISSISSIPPI IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THROUGH TOMORROW. ARZ074-075-MSZ034>037-040>046-050>052-057-058-302115- ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT GUSTY WINDS TO AFFECT EXTREME SOUTHEAST ARKANSAS AND SOME CENTRAL PORTIONS OF THE ARKLAMISS REGION. A WIND ADVISORY IN IS IN EFFECT FOR THESE LOCATIONS...AND OCCASIONAL WIND GUSTS ABOVE 35 ARE POSSIBLE THROUGH AT LEAST EARLY TOMORROW. A FEW DEAD OR WEAK TREES MAY BE BLOWN DOWN BY LATER TONIGHT AFTER THE GROUND BECOMES SATURATED. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THESE AREAS AS HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN AT LEAST ISOLATED FLASH FLOOD POTENTIAL. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES WILL EXPAND FROM MAINLY SOUTHEASTERN MISSISSIPPI THIS AFTERNOON TO INCLUDE CENTRAL MISSISSIPPI TONIGHT. THIS RISK WILL ENCOMPASS THE WHOLE OF THE AREA ON THURSDAY...BUT WILL LIKELY TAPER OFF IN SOUTHEASTERN MISSISSIPPI IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THROUGH TOMORROW. MSZ018-019-025>033-038-039-302115- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...INCLUDING THE GOLDEN TRIANGLE. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT LOCALLY HEAVY RAINS TO GRADUALLY INCREASE OVER NORTH CENTRAL PORTIONS OF MISSISSIPPI...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION MORE FREQUENTLY LATE TONIGHT INTO EARLY TOMORROW. THIS HEAVY RAIN MAY EVENTUALLY RESULT IN AT LEAST A FEW PONDING OF WATER ISSUES BY LATE THURSDAY OR THURSDAY NIGHT. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES SHOULD EXPAND NORTH INTO THE AREA TOMORROW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TOMORROW. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Aug 29, 8:51 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TROPICAL STORM SANDERSVILLE 31.79N 89.04W
08/28/2012 JONES MS EMERGENCY MNGR
ONE TREE BLOWN DOWN ACROSS A ROAD.
0151 PM TROPICAL STORM HAZLEHURST 31.86N 90.39W
08/29/2012 COPIAH MS EMERGENCY MNGR
TREES DOWN IN LOCATIONS IN CRYSTAL SPRINGS...
HOPEWELL...AND HAZLEHURST IN COPIAH COUNTY
0200 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/29/2012 LINCOLN MS EMERGENCY MNGR
TREES DOWN IN THE CITY AND THROUGHOUT LINCOLN COUNTY
0245 PM TROPICAL STORM PURVIS 31.14N 89.41W
08/29/2012 LAMAR MS EMERGENCY MNGR
11 TREES WERE REPORTED DOWN WITH 1 ON A HOUSE AND 3 ON
POWER LINES.
0315 PM FLASH FLOOD 4 NNW COLUMBIA 31.31N 89.85W
08/29/2012 MARION MS EMERGENCY MNGR
WATER FLOODING A HOUSE IN THE EXPOSE COMMUNITY
...OCCUPANTS BEING EVACUATED
0316 PM TROPICAL STORM COLUMBIA 31.26N 89.83W
08/29/2012 MARION MS EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY INCLUDING COLUMBIA. POWER
OUTAGES REPORTED
0347 PM TROPICAL STORM MENDENHALL 31.96N 89.87W
08/29/2012 SIMPSON MS PUBLIC
NUMEROUS TREES DOWN ACROSS SIMPSON COUNTY. POWERLINES
DOWN AND LARGE POWER OUTAGE NEAR MENDENHALL AS CONFIRMED
BY UTILITY COMPANY.
0435 PM FLASH FLOOD LUMBERTON 31.00N 89.45W
08/29/2012 LAMAR MS DEPT OF HIGHWAYS
FLOODING WAS REPORTED ON HIGHWAY 11
0455 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
08/29/2012 ADAMS MS NEWSPAPER
SEVERAL LARGE LIMBS DOWNED...SOME TREES DOWNED AROUND
ADAMS COUNTY
0500 PM TROPICAL STORM PRENTISS 31.60N 89.87W
08/29/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
SEVERAL LARGE LIMBS AND SOME TREES DOWNED ACROSS
JEFFERSON DAVIS COUNTY. 0.98 INCH OF RAIN MEASURED SINCE
THIS MORNING
0500 PM TROPICAL STORM HAZLEHURST 31.86N 90.39W
08/29/2012 COPIAH MS EMERGENCY MNGR
REPORT OF 13 TREES DOWNED ACROSS COPIAH COUNTY
0510 PM TROPICAL STORM VICKSBURG 32.33N 90.87W
08/29/2012 WARREN MS EMERGENCY MNGR
TREE DOWNED ON A HOUSE ON PROSPECT ST IN VICKSBURG. 5
TREES REPORTED DOWN ACROSS WARREN COUNTY.
0530 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
08/29/2012 ADAMS MS EMERGENCY MNGR
TREE FELL ON A HOUSE IN NATCHEZ. A FEW DOZEN TREES AND
LARGE LIMBS HAVE BEEN DOWNED ACROSS ADAMS COUNTY
0600 PM HEAVY RAIN 5 ENE KOKOMO 31.21N 89.92W
08/29/2012 M6.92 INCH MARION MS MESONET
5.83 INCHES OF RAIN MEASURED OVER THE PAST 6 HOURS AT THE
MARION COUNTY RAWS SITE. STORM TOTAL ACCUMULATION OF 6.92
INCHES
0610 PM TROPICAL STORM 3 SW BROOKHAVEN 31.54N 90.48W
08/29/2012 LINCOLN MS TRAINED SPOTTER
TREES DOWNED ALONG I-55 NEAR THE US 84 INTERCHANGE
0620 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/29/2012 LINCOLN MS TRAINED SPOTTER
WIRES AND A SIGN WERE BLOWN DOWN ON US 84 NEAR BROOKHAVEN
0630 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
08/29/2012 ADAMS MS EMERGENCY MNGR
A TREE LIMB FELL THROUGH THE WINDSHIELD OF AN ADAMS
COUNTY SHERIFFS OFFICE VEHICLE. ALSO A UTILITY LINE FELL
ON A MS HIGHWAY PATROL VEHICLE ON HIGHWAY 61 N. NO
INJURIES REPORTED.
0700 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
08/29/2012 MARION MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS MARION COUNTY
0705 PM TROPICAL STORM BAXTERVILLE 31.08N 89.59W
08/29/2012 LAMAR MS EMERGENCY MNGR
MULTIPLE TREES DOWNED IN LAMAR COUNTY
0705 PM TROPICAL STORM 4 S BUDE 31.41N 90.85W
08/29/2012 FRANKLIN MS MESONET
50 MPH WIND GUST MEASURED AT THE BUDE RAWS SITE
0705 PM FLASH FLOOD BAXTERVILLE 31.08N 89.59W
08/29/2012 LAMAR MS EMERGENCY MNGR
SEVEN ROADS CLOSED DUE TO FLOODING IN LAMAR
COUNTY...MAINLY IN THE SOUTHWEST PART OF THE COUNTY.
0720 PM FLASH FLOOD 1 SW OAK VALE 31.43N 89.98W
08/29/2012 LAWRENCE MS LAW ENFORCEMENT
FLOODING REPORTED ON JW JONES ROAD
0720 PM FLASH FLOOD 1 ENE ARM 31.51N 90.00W
08/29/2012 LAWRENCE MS LAW ENFORCEMENT
FLOODING ON STAMPS LANE
0720 PM TROPICAL STORM MONTICELLO 31.55N 90.11W
08/29/2012 LAWRENCE MS LAW ENFORCEMENT
SEVERAL TREES AND LIMBS DOWNED ACROSS LAWRENCE COUNTY
0730 PM TROPICAL STORM FAYETTE 31.71N 91.06W
08/29/2012 JEFFERSON MS LAW ENFORCEMENT
SEVERAL TREES DOWNED ACROSS JEFFERSON COUNTY
0730 PM TROPICAL STORM MEADVILLE 31.47N 90.89W
08/29/2012 FRANKLIN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS FRANKLIN
COUNTY
0730 PM TROPICAL STORM MONTEREY 31.45N 91.72W
08/29/2012 CATAHOULA LA LAW ENFORCEMENT
A FEW SMALL TREES WERE DOWNED
0740 PM TROPICAL STORM COLLINS 31.64N 89.56W
08/29/2012 COVINGTON MS LAW ENFORCEMENT
MULTIPLE TREES DOWNED AROUND COVINGTON COUNTY
0755 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/29/2012 LINCOLN MS EMERGENCY MNGR
SEVERAL TREES ON HOMES IN BROOKHAVEN...AND SEVERAL ROADS
BLOCKED BY TREES ACROSS THE COUNTY. WINDS ESTIMATED AT
40-50 MPH.
0805 PM TROPICAL STORM 4 S BUDE 31.40N 90.85W
08/29/2012 FRANKLIN MS MESONET
WIND GUST OF 54 MPH MEASURED AT THE BUDE RAWS SITE
0820 PM TROPICAL STORM PRENTISS 31.60N 89.87W
08/29/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY...POWER OUTAGES AROUND
BASSFIELD AND IN THE NW PART OF THE COUNTY.
0835 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
08/29/2012 FORREST MS TRAINED SPOTTER
MULTIPLE RDS AND STREETS AROUND TOWN HAVE ROUGHLY 6
INCHES OF WATER COVERING THEM...RAIN FALLING HEAVILY.
0840 PM TROPICAL STORM 2 ENE BROOKLYN 31.07N 89.15W
08/29/2012 FORREST MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED BLOCKING SHATTLES LOOP
&&
DLLocal storm report, Aug 29, 9:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/29/2012 LINCOLN MS AMATEUR RADIO
TREE DOWN ON A HOUSE...SOME INJURIES
&&
DLLocal storm report, Aug 29, 9:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM COASTAL FLOOD 3 E BAXTERVILLE 31.08N 89.54W
08/29/2012 LAMAR MS EMERGENCY MNGR
PARTS OF ENTREKIN RD FLOODED...RD IS CLOSED TO TRAFFIC.
&&
DLLocal storm report, Aug 29, 9:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM HATTIESBURG 31.31N 89.31W
08/29/2012 FORREST MS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE COUNTY.
&&
DLLocal storm report, Aug 29, 9:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 W COLUMBIA 31.26N 89.86W
08/29/2012 E9.61 INCH MARION MS OFFICIAL NWS OBS
0900 PM HEAVY RAIN COLUMBIA 31.26N 89.83W
08/29/2012 E7.69 INCH MARION MS EMERGENCY MNGR
0900 PM HEAVY RAIN BROOKLYN 31.06N 89.19W
08/29/2012 E7.53 INCH FORREST MS OFFICIAL NWS OBS
0900 PM HEAVY RAIN 4 SSE HATTIESBURG 31.26N 89.28W
08/29/2012 E5.31 INCH FORREST MS ASOS
AT HBG
0900 PM HEAVY RAIN 5 SSW HATTIESBURG 31.25N 89.34W
08/29/2012 E7.30 INCH FORREST MS EMERGENCY MNGR
AT THE EOC
&&
DLLocal storm report, Aug 29, 9:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TROPICAL STORM 5 E CLINTON 32.34N 90.25W
08/29/2012 HINDS MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED ALONG REDWOOD AVE AND QUEEN
MARY LN IN WEST JACKSON
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:06 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln and 1 more | 54 min |
| Aug 29, 9:28 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 29, 10:15 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 5 hr |
| Aug 29, 11:13 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jasper, Jones, Rankin, Simpson and 1 more | 57 min |
| Aug 30, 12:23 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 6 hr |
| Aug 30, 2:05 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 6 hr |
| Aug 30, 2:10 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Aug 30, 2:52 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Aug 30, 2:55 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Aug 30, 3:21 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 30, 3:23 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 112 min |
| Aug 30, 3:29 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 6 hr |
| Aug 30, 5:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 24 min |
| Aug 30, 5:07 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 4 hr |
| Aug 30, 5:45 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 45 min |
| Aug 30, 6:40 AM CDT | Tornado Warning | JAN | Neshoba, Newton | 23 min |
| Aug 30, 6:52 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 53 min |
| Aug 30, 7:21 AM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 6 hr |
| Aug 30, 7:35 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Aug 30, 7:37 AM CDT | Tornado Warning | JAN | Clarke | 29 min |
| Aug 30, 7:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 27 min |
| Aug 30, 8:09 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 5 hr |
| Aug 30, 8:29 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Aug 30, 8:37 AM CDT | Flash Flood Warning | JAN | Clarke | 5 hr |
| Aug 30, 8:57 AM CDT | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Aug 30, 9:10 AM CDT | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 36 min |
| Aug 30, 9:14 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Aug 30, 9:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Aug 30, 9:41 AM CDT | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Aug 30, 10:12 AM CDT | River Flood Warning | JAN | Attala, Holmes | 12 hr |
| Aug 30, 10:14 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 46 min |
| Aug 30, 10:21 AM CDT | River Flood Warning | JAN | Covington, Forrest | 47 hr |
| Aug 30, 10:24 AM CDT | River Flood Warning | JAN | Clarke | 34 hr |
| Aug 30, 10:36 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Aug 30, 10:54 AM CDT | River Flood Warning | JAN | Leake | 10 hr |
| Aug 30, 11:28 AM CDT | Flash Flood Warning | JAN | Jones | 107 min |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Marion | 56 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Aug 30, 12:37 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 12 hr |
| Aug 30, 12:57 PM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Lincoln, Rankin, Simpson | 12 hr |
| Aug 30, 1:38 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Aug 30, 3:37 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 5 hr |
| Aug 30, 4:53 PM CDT | Flash Flood Warning | JAN | Washington | 112 min |
| Aug 30, 4:57 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 30, 5:16 PM CDT | Tornado Warning | JAN | Forrest | 14 min |
| Aug 30, 6:25 PM CDT | Areal Flood Warning | JAN | Lauderdale | 8 hr |
| Aug 30, 6:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 111 min |
| Aug 30, 6:50 PM CDT | Special Weather Statement | JAN | Claiborne, Warren | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.